U.S. doctors online nowAsk doctors free
Portland, OR
A 49-year-old female asked:

can a cortizone (hydrocortisone) shot repair a manicus tare?

1 doctor answer2 doctors weighed in
Dr. Bac Nguyen
Family Medicine 23 years experience
Not likely: Meniscus is made of cartilage and cartilage-tear in general heal poorly--because it has very low blood supply. A cortisone shot can help reduce inflammation and pain, but probably won't help in healing it. As a matter of fact, cortisone-injection may make the tear worse, depending extent/type/location of the tear. Best is consult your doc/ortho service. Good luck.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 37-year-old member asked:

I've tried hydrocortisone ointment for my ears, but my ears still itches. What can I do?

2 doctor answers3 doctors weighed in
Dr. Mike Bowman
ENT and Head and Neck Surgery 19 years experience
Vinegar/peroxide: Mix white vinegar and peroxide equal parts and use a bit to clean the ears. The white vinegar is a natural antibiotic and anti fungal. Avoid q-tips! if the symptoms persist, see your ENT for evaluation. You could have a chronic infection which is easy to treat, but may require prescription medications. Best wishes.
NY
A 51-year-old female asked:

Is cortizone (hydrocortisone) guaranteed to work for heel spur?

3 doctor answers4 doctors weighed in
Dr. Kathleen Cullen
Internal Medicine 9 years experience
Not necessarily: A heel spur is a calcium deposit located in the heel that usually presses on the soft tissue and tendons in the heel causing pain. Although a cortisone shot can help reduce inflammation and reduce pain, it does not remove the spur. Sometimes surgical intervention is warrented.
Brooklyn, NY
A 30-year-old female asked:

Is using hydrocortisone cream on my face considered safe?

3 doctor answers14 doctors weighed in
Dr. Danielle Jones
Dr. Danielle Jonesanswered
Obstetrics and Gynecology 8 years experience
Sometimes: It is best to avoid using Hydrocortisone creams on the face unless specifically directed by a dermatologist. Steroids, like hydrocortisone, cause sensitivity & thinning of skin that can be extreme on the face. If directed by a physician to use these on the face, use is generally advised at very low percentages for only a brief period of time and creams should be kept well away from the eyes.
CA
A 38-year-old member asked:

I had knee surgery to remove 20% of my meniscus 2 months ago. While doing therapy at days my knee has some bruising and is inflated. What should I do?

2 doctor answers3 doctors weighed in
Dr. James Cunnar
Family Medicine 27 years experience
Be patient: It is normal to have some swelling even 2 months after surgery such as a menisectomy. Make sure you follow the rice protocol - rest, ice, compression and elevation. The bruising could be just overdoing it at therapy. If the swelling persists or worsens, make a follow up appointment with your surgeon.
CA
A 21-year-old member asked:

Is there any other cream that I can use for eczema because hydrocortisone breaks me out?

2 doctor answers5 doctors weighed in
Dr. Morris Westfried
Dermatology 46 years experience
Pro topic, elidel (pimecrolimus): Pro topic or Elidel (pimecrolimus) are non cortisone creams which can br used for eczema. Barrier repair creams such as hylatopic, eletone can be used as part of regimen for treating eczema. They can be used in combination. Oral supplements that are helpful include zinc and essential fatty acids found in flaxseeds. Depending on the extent and location allergy patch testing could help.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Dec 9, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.